Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 298, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2004, 3:52 AM CDT for Tulsa County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 3:52 AM CDT (08:52 UTC)
- Expired
- Jul 2, 2004, 4:45 AM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 020852
SVRTUL
OKC143-020945-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
352 AM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 445 AM CDT
* AT 352 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
MILES WEST OF TULSA...MOVING EAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TULSA...JENKS
AND BROKEN ARROW.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 65 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
LAT...LON 3617 9610 3617 9601 3621 9600 3620 9583
3617 9583 3617 9577 3598 9577 3602 9603
3609 9603 3609 9611
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:45 AM CDT, 7 minutes earlier.
Area forecast discussion, Jul 2, 3:45 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 345 AM CDT FRI JUL 2 2004 CONVECTIVE COMPLEX THAT DEVELOPED LATE LAST EVENING OVER SOUTH CENTRAL KS AND NORTH CENTRAL OK MAKING ITS WAY ACROSS NORTHEAST OK THIS MORNING. COMPLEX WILL CONTINUE TO MOVE TO THE SOUTH AND EAST TODAY SPREADING OVER MUCH OF THE REMAINDER OF THE AREA. HAVE SEEN A FEW STORMS APPROACHING SEVERE LIMITS...OR MARGINALLY SEVERE OVER THE PAST FEW HOURS...BUT MAIN CONCERN AT THE PRESENT TIME IS HEAVY RAIN WITH TRAINING OF CELLS ON THE WESTERN EXTENT OF THE COMPLEX. THE COMPLEX IS EXPECTED TO MOVE INTO MORE UNSTABLE AIR IN PLACE OVER THE SOUTHERN PART OF THE AREA IF IT HOLDS TOGETHER...SO SEVERE THREAT WILL LIKELY INCREASE FURTHER TO THE SOUTH LATER TODAY IF COMPLEX CAN BACKBUILD INTO SOUTHERN ZONES. MID-UPPER LEVEL LOW CURRENTLY CENTERED OVER CENTRAL KS WILL CONTINUE TO SLOWLY MOVE TO THE EAST OVER THE NEXT 24 HOURS. 06Z MESOETA DEVELOPS ANOTHER COMPLEX BY LATE THIS EVENING THAT IT WANTS TO DROP TO THE SOUTH MAINLY OVER THE EASTERN PART OF THE AREA DURING THE NIGHT. ALSO THE POTENTIAL FOR ANOTHER COMPLEX DEVELOPING LATE SATURDAY EVENING OVER WESTERN KS THAT COULD REACH THE AREA BY EARLY SUNDAY MORNING. GFS HOWEVER...CURRENTLY DOWN-PLAYING THE SATURDAY NIGHT COMPLEX. UNSETTLED WEATHER EXPECTED TO CONTINUE INTO THE FIRST HALF OF NEXT WEEK...AND WILL EXTEND A MENTION OF AT LEAST SLIGHT CHANCE POPS THROUGH TUESDAY INTO WEDNESDAY FOR NOW. PRELIM NUMBERS: TUL 86 71 91 71 / 80 30 10 20 FSM 86 71 90 71 / 80 50 20 10 MLC 89 71 92 71 / 50 20 10 10 BVO 85 68 91 70 / 70 30 10 20 FYV 82 68 86 69 / 90 50 20 10 BYV 81 67 85 69 / 80 50 20 10 MKO 86 71 91 71 / 80 40 10 10 MIO 81 68 86 69 / 90 50 20 20 F10 88 71 92 71 / 70 20 10 10 HHW 89 72 92 71 / 50 10 10 10 FORECAST ID= 04 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Jul 1, 8:45 PM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 845 PM CDT THU JUL 1 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-020900- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 845 PM CDT THU JUL 1 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT ...A FEW SEVERE THUNDERSTORMS POSSIBLE OVER NORTHEAST OKLAHOMA TOWARD MIDNIGHT AND AFTER... A SQUALL LINE WAS FORMING OVER SOUTH CENTRAL KANSAS AND NORTHWEST OKLAHOMA EARLY THIS EVENING. THIS SQUALL LINE MAY MOVE SOUTHEAST INTO NORTHEAST OKLAHOMA BRINGING THE RISK OF DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE SQUALL LINE MAY REACH OSAGE AND PAWNEE COUNTIES BETWEEN 1030 PM AND MIDNIGHT AND SPREAD OVER THE REST OF NORTHEAST OKLAHOMA AFTER MIDNIGHT. OTHER STORMS MAY DEVELOP OVER WESTERN OKLAHOMA AND TRACK INTO SOUTHEAST OKLAHOMA...BUT THE RISK OF SEVERE WEATHER THERE DOES NOT APPEAR TO BE AS GREAT AS WAS THOUGH EARLIER IN THE DAY. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS ACTIVATION MAY BE NECESSARY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COMPLEX OF THUNDERSTORMS SHOULD BE ONGOING OVER PARTS OF THE REGION FRIDAY MORNING. THIS ACTIVITY IS EXPECTED TO SLOWLY WEAKEN THROUGH THE LATE MORNING HOURS. ADDITIONAL THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON. THIS ACTIVITY IS EXPECTED TO DEVELOP INTO A COMPLEX OF THUNDERSTORMS AND PUSH OFF TO THE SOUTHEAST FRIDAY EVENING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE UPPER SYSTEM WILL CONTINUE ITS TREK EASTWARD...WITH PRECIPITATION CHANCES DIMINISHING BY SATURDAY. THUNDERSTORMS CHANCES RETURN SUNDAY AND MONDAY AS COMPLEXES OF THUNDERSTORMS MAY TRACK INTO THE AREA. TUESDAY AND WEDNESDAY LOOK WARM AND DRY AT THIS TIME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 2, 2:09 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
209 AM CDT FRI JUL 2 2004
OKZ054>056-059-020815-
NOWATA OK-OSAGE OK-PAWNEE OK-WASHINGTON OK-
209 AM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...WASHINGTON...NOWATA AND PAWNEE
AT 209 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF LENAPAH TO 3 MILES SOUTHWEST OF
OCHELATA TO 11 MILES WEST OF MARAMEC...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...VERA...RAMONA...OCHELATA...NEW ALLUWE
...NOWATA...DELAWARE...LENAPAH...WATOVA...OSAGE...HOMINY...
AVANT...WOLCO...HALLETT...MARAMEC...BLACKBURN AND CLEVELAND.
A LARGE PORTION OF OSAGE...WASHINGTON...NOWATA AND PAWNEE COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 315 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.Special weather statement, Jul 2, 2:38 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
238 AM CDT FRI JUL 2 2004
OKZ057-061-020845-
CRAIG OK-ROGERS OK-
238 AM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CRAIG AND ROGERS
AT 238 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF HOLLOW TO CENTRALIA TO
TALALA...MOVING EAST AT 30 MPH.
A LARGE PORTION OF CRAIG AND ROGERS COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 345 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.Special weather statement, Jul 2, 2:41 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CDT FRI JUL 2 2004
OKZ060-064-020845-
CREEK OK-TULSA OK-
241 AM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
TULSA AND CREEK
AT 241 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF COLLINSVILLE TO 6 MILES NORTH
OF SILVER CITY...MOVING EAST AT 20 MPH.
A LARGE PORTION OF TULSA AND NORTHERN CREEK COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 345 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH AND VERY HEAVY RAINFALL.Special weather statement, Jul 2, 3:23 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
323 AM CDT FRI JUL 2 2004
OKZ058-062-063-020930-
DELAWARE OK-MAYES OK-OTTAWA OK-
323 AM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA...DELAWARE AND MAYES
AT 323 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF NARCISSA TO 11 MILES WEST OF
PRYOR...MOVING EAST AT 25 MPH.
A LARGE PORTION OF OTTAWA...DELAWARE AND MAYES COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 430 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH AND VERY HEAVY RAIN.Special weather statement, Jul 2, 3:45 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 AM CDT FRI JUL 2 2004
OKZ060-064-020945-
CREEK OK-TULSA OK-
345 AM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
TULSA AND CREEK
AT 343 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM OWASSO TO SAPULPA TO DRUMRIGHT...MOVING EAST AT
20 MPH.
A LARGE PORTION OF TULSA AND CREEK COUNTIES WILL BE AFFECTED BY THESE
STORMS THROUGH 445 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH...SMALL HAIL...AND TORRENTIAL RAINFALL. AN URBAN AND SMALL
STREAMS FLOOD ADVISORY IS ALSO IN EFFECT FOR TULSA COUNTY THROUGH
530 AM. MOTORISTS SHOULD BE PREPARED FOR FLOODED UNDERPASSES.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:02 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 43 min |
| Jul 2, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Jul 2, 5:58 AM CDT | Flash Flood Warning | TSA | Tulsa | 3 hr |
| Jul 2, 10:16 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 4 hr |
| Jul 2, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 40 min |
| Jul 2, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 49 min |
| Jul 2, 6:50 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.